Alert archive / Tennessee / Tornado Warnings in 2008
Tornado Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 5, 2008, 8:42 PM CST for Benton County, Humphreys County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 5, 2008, 8:42 PM CST (02:42 UTC)
- Expired
- Feb 5, 2008, 9:15 PM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 7:19 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 060242
TOROHX
TNC005-085-060315-
/O.NEW.KOHX.TO.W.0011.080206T0242Z-080206T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CST TUE FEB 5 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN BENTON COUNTY IN TENNESSEE...
SOUTHERN HUMPHREYS COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF WAVERLY...
* UNTIL 915 PM CST
* AT 841 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 26 MILES
SOUTHWEST OF WAVERLY...OR ABOUT 18 MILES SOUTH OF CAMDEN...MOVING
NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
6 MILES SOUTHEAST OF WAVERLY BY 910 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3593 8764 3581 8786 3584 8791 3584 8795
3580 8799 3582 8804 3584 8804 3584 8820
3612 8779
TIME...MOT...LOC 0242Z 234DEG 47KT 3581 8808
$$
LAROSA1 follow-up statement
000
WWUS54 KOHX 060301
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
901 PM CST TUE FEB 5 2008
TNC005-085-060315-
/O.CON.KOHX.TO.W.0011.000000T0000Z-080206T0315Z/
BENTON TN-HUMPHREYS TN-
901 PM CST TUE FEB 5 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR SOUTHERN
HUMPHREYS AND SOUTHEASTERN BENTON COUNTIES...
AT 858 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 14 MILES SOUTHWEST OF
WAVERLY...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
7 MILES SOUTHEAST OF WAVERLY BY 910 PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3593 8764 3581 8786 3584 8791 3584 8795
3580 8799 3582 8804 3584 8804 3584 8820
3612 8779
TIME...MOT...LOC 0301Z 234DEG 47KT 3593 8785
$$
LAROSAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 5, 2:32 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Feb 5, 2:32 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 232 PM CST TUE FEB 5 2008 .SHORT TERM...(THRU THU NITE) CURRENT...SOME -SHRA MOVED ACROSS CNTRL PORTIONS OF CWA THIS AFTERNOON. SOME BREAKS IN CLOUDS. TEMPS 65 TO 70 FOR MOST PART. FOR TONITE...HI RISK SEVERE TO OUR W...AND MODERATE RISK CONTINUES ALL BUT PLATEAU AND ADJACENT AREAS. ACTION STARTING TO CRANK UP OVER SW MO TO ERN TX...WITH A FEW LIGHTNING STRIKES SHOWING UP OVER N MS. STILL EXPECT ACTIVE WEATHER TONITE...ALTHO AGAIN THE MAIN SHOW HAS BEEN DELAYED...SO THAT NOW THE SQUALL LINE (DAMAGIN WIND MAIN THREAT) WILL NOT MOVE INTO W PRTIONS OF CWA TIL AFTER MIDNITE...AROUND 09Z BNA...AND 12Z CSV. HELICITY VALUES AHEAD OF FRONT HI ENUF TO SUPPORT ISOLD SUPERCELL DEVELOPMENT B4 SQUALL LINE ARRIVES. ACTIVITY WILL CONTINUE EARLY MORNING MAINLY EAST...AND DRY SLOT WILL MOVE ACROSS DURING DAY...BUT H925 MOISTURE WRAPS AROUND SYSTEM BACK OVER CWA DURING DAY. WED NITE INTO THU NITE COOLER AND QUIET. .LONG TERM... A WEAK TROF MOVES ACROSS FRI NITE BUT VERY LITTLE PRECIP WITH IT. HI PRES RULES ON SAT. 1040 ARCTIC HI CENTER OVER IA SUN WILL BUILD S. RETURN FLOW SUN NITE AND MON. SOME WAA CONVECTION POSSIBLE AROUND TUE. GFS HAS BEEN FLIP-FLOPPING ON TEMPS FOR SAT- TUE TIME FRAME...AND LEANED TOWARD HPC NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 54 56 31 48 / 100 60 10 10 CLARKSVILLE 51 51 28 47 / 100 30 10 10 CROSSVILLE 57 59 30 44 / 100 80 10 10 COLUMBIA 55 57 31 49 / 100 60 10 10 LAWRENCEBURG 55 57 30 51 / 100 30 10 10 WAVERLY 52 53 30 48 / 100 30 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Feb 5, 5:10 AM CST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...COR EXPIRATION TIME NATIONAL WEATHER SERVICE NASHVILLE TN 510 AM CST TUE FEB 5 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-061130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL -RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 506 AM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN WEST MIDDLE TENNESSEE TONIGHT. WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES INTO MIDDLE TENNESSEE TONIGHT. THE ATMOSPHERE WILL BE SUFFICIENTLY UNSTABLE FOR SEVERE WEATHER TO DEVELOP. STORMS WILL LIKELY PRODUCE DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE CUMBERLAND PLATEAU REGION WEDNESDAY MORNING...AS THE STRONG COLD FRONT PUSHES EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS EVENING. 04
In the hours before
Special weather statement, Feb 5, 6:36 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED THE TIME NATIONAL WEATHER SERVICE NASHVILLE TN 636 PM CST TUE FEB 5 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-060834- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 636 PM CST TUE FEB 5 2008 ...SEVERE WEATHER POTENTIAL CONTINUES THROUGH WEDNESDAY MORNING... THE COMBINATION OF AN UNSEASONABLY WARM AND MOIST AIRMASS...AND AN APPROACHING POWERFUL COLD FRONT...WILL BRING THE THREAT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES...TO MIDDLE TENNESSEE TONIGHT THROUGH WEDNESDAY MORNING. DUE TO A WARM LAYER ALOFT...IT MAY BE DIFFICULT FOR STORMS TO FORM DURING THE EVENING. HOWEVER...IF THEY DO...THEY COULD QUICKLY BECOME SEVERE...WITH DAMAGING WINDS. THEN...AS THE SLOWLY MOVING COLD FRONT APPROACHES OVERNIGHT...A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE MID STATE FROM WEST TO EAST. THE PRIMARY THREAT WITH THE OVERNIGHT SQUALL LINE...WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. COMPUTER MODELS HAVE BEEN SLOWING THE SYSTEM DOWN WITH EACH RUN...SO NEWER MODEL RUNS MAY YIELD A LITTLE BETTER TIMING. AS OF RIGHT NOW...IT STILL LOOKS AS THOUGH THE BEST CHANCE FOR SEVERE WEATHER WILL BE FROM MIDNIGHT THROUGH 6 AM. HOWEVER...SCATTERED SEVERE STORMS WILL BE POSSIBLE THROUGHOUT THE EVENING...PARTICULARLY ACROSS WESTERN MIDDLE TN. ALREADY THIS EVENING...SOME TORNADOES HAVE BEEN REPORTED IN WESTERN TN AND NORTHERN MS. IF YOU LIVE IN MIDDLE TENNESSEE...NOW IS THE TIME TO PREPARE FOR THE SEVERE WEATHER THREAT...BY DECIDING WHERE YOU AND YOUR FAMILY WILL SEEK SHELTER. IN A HOME OR BUILDING...MOVE TO A PRE-DESIGNATED SHELTER...SUCH AS A BASEMENT. IF AN UNDERGROUND SHELTER IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AND GET UNDER A STURDY PIECE OF FURNITURE. STAY AWAY FROM WINDOWS...AND GET OUT OF AUTOMOBILES. MOBILE HOMES...EVEN IF TIED DOWN...OFFER LITTLE PROTECTION FROM TORNADOES AND SHOULD BE ABANDONED. STAY ALERT...BY LISTENING TO COMMERCIAL RADIO OR TELEVISION...AND KEEP A NOAA RADIO...WITH AN ALARM...NEARBY WHILE SLEEPING TONIGHT. IT COULD SAVE YOUR LIFE. 21
Local storm report, Feb 5, 8:13 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FUNNEL CLOUD CLIFTON 35.38N 87.99W
02/05/2008 WAYNE TN EMERGENCY MNGR
&&
21Local storm report, Feb 5, 8:16 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL BIG SANDY 36.23N 88.09W
02/05/2008 E1.25 INCH BENTON TN TRAINED SPOTTER
HAIL COVERING THE GROUND
&&
21Local storm report, Feb 5, 8:29 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 14 SW CENTERVILLE 35.65N 87.63W
02/05/2008 E0.88 INCH HICKMAN TN TRAINED SPOTTER
&&
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 7:30 PM CST | Tornado Warning | OHX | Benton | 30 min |
| Feb 5, 7:39 PM CST | Tornado Warning | OHX | Perry, Wayne | 36 min |
| Feb 5, 7:55 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys, Stewart | 35 min |
| Feb 5, 8:10 PM CST | Tornado Warning | OHX | Hickman, Lewis, Perry, Wayne | 35 min |
| Feb 5, 8:29 PM CST | Tornado Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 31 min |
| Feb 5, 8:35 PM CST | Tornado Warning | OHX | Dickson, Hickman, Lewis, Maury, Williamson | 25 min |
| Feb 5, 8:57 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 33 min |
| Feb 5, 9:17 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Williamson | 28 min |
| Feb 5, 9:40 PM CST | Tornado Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| Feb 5, 10:06 PM CST | Tornado Warning | OHX | Macon, Sumner, Trousdale | 39 min |
| Feb 5, 10:48 PM CST | Tornado Warning | OHX | Benton | 27 min |
| Feb 5, 11:10 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 35 min |
| Feb 5, 11:15 PM CST | Tornado Warning | OHX | Humphreys, Perry | 30 min |
| Feb 5, 11:23 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Feb 5, 11:40 PM CST | Tornado Warning | OHX | Hickman, Humphreys | 35 min |
| Feb 5, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 34 min |
| Feb 6, 12:02 AM CST | Tornado Warning | OHX | Dickson | 28 min |
| Feb 6, 12:06 AM CST | Tornado Warning | OHX | Montgomery | 24 min |
| Feb 6, 12:19 AM CST | Tornado Warning | OHX | Cheatham, Davidson | 26 min |
| Feb 6, 12:32 AM CST | Tornado Warning | OHX | Perry, Wayne | 28 min |
| Feb 6, 12:47 AM CST | Tornado Warning | OHX | Davidson | 21 min |
| Feb 6, 1:03 AM CST | Tornado Warning | OHX | Hickman, Lewis | 27 min |
| Feb 6, 1:05 AM CST | Tornado Warning | OHX | Sumner | 25 min |
| Feb 6, 1:21 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 24 min |
| Feb 6, 1:27 AM CST | Tornado Warning | OHX | Maury, Williamson | 33 min |
| Feb 6, 1:32 AM CST | Tornado Warning | OHX | Sumner | 13 min |
| Feb 6, 1:53 AM CST | Tornado Warning | OHX | Davidson, Williamson | 37 min |
| Feb 6, 1:59 AM CST | Tornado Warning | OHX | Bedford, Marshall, Rutherford | 31 min |
| Feb 6, 2:16 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 29 min |
| Feb 6, 2:47 AM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 28 min |
| Feb 6, 3:38 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more | 37 min |
| Feb 6, 4:20 AM CST | Severe Thunderstorm Warning | OHX | Overton, Putnam | 25 min |
| Feb 6, 5:02 AM CST | Severe Thunderstorm Warning | OHX | Grundy | 28 min |
| Feb 6, 11:59 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 6 hr |
Nearby
Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.